MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7210425
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an accu-pass had pin holes from the inside along the flat side of the packaging.As the deficiency was observed while performing the investigation for the device, there was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed a device was returned in sealed packaging.The tip protector of the monofilament is on the flat side of the packaging and not the chevron side.The clasp was attached to the spare monofilament as intended.The packaging has pin holes from the inside along the flat side of the packaging.The tip protector was found to be punctured from the inside.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging procedure, found that the operator should place the device inside the pouch and inspect seal, set up verification in the boxing area and then, the sealed pouch should be placed with the ifu and patient label inside the carton before closing it.The root cause was associated with transport/storage.Factors that could have contributed to the reported event include rough handling during transport or storage, or exposure of the packaging to excessive heat.The investigation findings were escalated to the manufacturing team, and it was determined that this type of punctured would suggest rough handling of the shipment and not a root cause that would impact other product lots.No containment or corrective actions are required at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG UP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19324133
Report Number1219602-2024-01043
Device Sequence Number6614556
Product Code LXH
UDI-Device Identifier03596010534460
UDI-Public03596010534460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Catalogue Number7210425
Device Lot Number50767175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown